Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sierra352

Been on Mino for long time, need advice

Recommended Posts

I have been on Mino since last March so almost a year, I usually take 2 100mg pills a day but in the middle I was taking 1 for about 6 months, not its back to 2.

I initially cleared up well, but never completely... I get breakouts almost weekly but its pretty much borderline under control.

I have some questions/concerns :

1. If I miss dosages like say for 2 straight days can I expect a backlash in acne? cause I have missed doses and noticed I breakout shortly after.

2. How long can I stay on this for? is it safe to go over a year? at such a high dosage?

3. I drink alcohol once or twice a week, and both the drug and drinks metabolize in my liver, result is I get to a point of almost blacking out on a few occasions after having too much alcohol, I get dizzy, lightheaded, and almost feel like vomiting, and break out in intense sweat... this only lasts for 5 mins and goes away completely (Signs of overworked liver?)

My derm said a few drinks is ok, another doc said there is no problem with drinking and Minocycline. I guess I have to moderate the alcohol, so I don't usually drink like a fish. How much do you think is too much?

Link to post
Share on other sites

I've been on mino for about 15 months... gotten the same results as you. I was on 200 mg till September now on 100 mg. It seems that whenever I miss a dosage, even just one day, I get at least a minor breakout, so I'd say that yes, there is a connection.

I dunno about staying on it at such a high dosage... when I went back to my doctor to renew it in September he put me on 100mg, so you might want to get lower. I'm looking to switch though to some other Antibiotic because this one basically isn't doing much anymore.

I'm sure that alcohol is fine... I usually drink once a week (excessive amounts unfortunately)... just keep looking for telltale signs such as yellowing of the whites of your eyes or the skin for signs of liver damage, maybe if you are really worried get a blood test?

What I'd do is just drink to the point where you are drunk, not to the point where you don't remember ANYTHING at all (like where you're on autopilot lol). Hope that helped.

Link to post
Share on other sites

Thanks bro that helped alot,

When I went down to 1 pil a day I still maintained the same results basically with a few more problems but nothing severe. I go back to my derm in one month at 2 pills a day and see if I should go down.

When I miss a dose I really pay for it, last weekend I missed 3 days almost and now its Friday again and the breakout is just starting to die out, I can tell that the Mino is working still cause the pimples I get are short lived, and the inflammation, and infection are knocked out of it fast.

I JUST CAN'T MISS DOSES!!!! I keep saying this but this must be the reason I am still breaking out. I did remember when I was reall good with doeses and I still broke out, but not bad at all, maybe 1 or 2 pimples, now I miss 3 days I get cysts and 3-5 pimples a couple days after I miss the doses. THIS MUST BE THE REASON I BREAKOUT.

I am 23 and I thought I would outgrow it, although it has become less severe this last year I know if I stop antibiotic treatment it would all come back.

Thanks again for your reply, its nice to see you are going on the same road as me. Drinking once a week shouldnt hurt me as I thought as long as I slow down wehn I feel drunk and don't overdo it.

Link to post
Share on other sites

Mino worked for be for about 8 months, then just stopped. I guess people build up a tolerance for it. I've also heard it isn't safe to take for long periods of time, like most antibiotics.

Link to post
Share on other sites

Whats a long time for use of antibitoics? I am almost a year of taking this stuff, alot of pills... I don't feel right taking them, I know I cannot take them for too long, Usually courses of antibiotics go for one year, that its, so what am I gonna do? to keep this terrible cystic acne at bay? nothing besides continue using Mino until it stops working which I noticed it has become less and less effective in killing my acne.

I just don't know what to do anymore, Mino is the only thing that keeps this aggressive acne controlled, without it i would have some pretty nasty cysts.

Link to post
Share on other sites

I dunno... I just got a prescription for Doxycycline yesterday... mino is slowly losing its effects... I'll tell you how my switch-over goes, I'm kind of scared at this point.

Link to post
Share on other sites

uh, I remember when I was taking it, you were only suppossed to be on that medicine for 60-90 days max, because it starts to make some nasty side effects. Antibiotics in general are not good to take because when you will really need to take them when you are SICK they will have a tendancy to not work as well. If your acne is really bad, why dont you just do accutane and GET RID OF IT forever? You will be much happier of the result and end up spending much money in the long run. If you think the alcohol and mino are not a good combo, why dont you have your doctor test your liver???

Link to post
Share on other sites

I think that's only in the UK, Wendy, cuz they don't require it here. I was on it for 15 months or so and just got off, and I'm getting my blood/liver tested for another reason, so I'll check and see if the mino might have screwed me up there.

Link to post
Share on other sites

Hey guys

I've begun reading all the stuuf you've posted and I'm surprised and petrfied. You will some day kill yourselves!

Blackouts?? Dizziness? Spewing out and such things?

On my worst days of Accutane (I had a horrrrible rash and allergy for a week or so and suffered greatly) I didn't have a day of a liver problem!!!

You'd all be better off with accutane and your liver would even thank you - a few months of accutane are far better than tormenting this organ with different kinds of antis - I know because at the moment I am taking Duomox tabs for my sore throat and flue thing (it's ampiciline or amoxyc. don't remember) and I FEEL LIKE SHIT - worse than on ACCUTANE!

accutane doesn't turn your skin from oily to dry - don't even expect this effect to last - but your skin if really really manageable (sloughs or peels dead-skin-cells better): one dab of differin all over your face once in a while does the trick!

moreover i heard that good microflora is crucial when it comes to acne-related and generally skin-related issues. Making your digestive tract "dead" can lead to even development of some kinds of yeast (candida albicans or others) which is ulytimately very very bad for your health. I've noticed myslef that eating yoghurt is quite good for skin.

Recently I've heard in a disco when I was partying out with my former-college friends that I should go pick up some girls for us from other tables because I am regarded the most handsome one biggrin.gif/ (I don't know if that's true, I can only make statements on women biggrin.gif )

I do have still some problems with skin - especially with shaving (I've got a little proneness to folliculitis especially on the neck (*,) - but it's far better than regular acne)

Oh what would I do without tane sad.gif

Link to post
Share on other sites

The dizziness, and lightheadedness only happened a few times and its because I drank alcohol in excess amounts and my liver was most likely overworked. If I control the alcohol I can still stay on Mino without damaging myself.

It doesn't happen anymore, Taking the Antibiotic for 30-90 days is useless, most of the time they don't even work in that period of time on acne. I have known people who stay 100% clear on mino for 3 years and longer (although I wouldnt go over 2 years) I never spewed out anything, just felt like it.

When I stick to my doses every day, I hardly breakout like the past 2 weeks. Its funny how you say that Minocycline is so dangerous when Accutane is the drug which is highly toxic and does way more screwed up things to not only right after you finish the course but 5 or 10 years from now, with some pretty scary and debilitating effects, I would never touch Accutane.

I am going to ask my derm if I should get a blood test to see if the Mino is having any effect on me, I have no side effects at all from it yet and its been a long time (except the occasional dizziness with alcohol) Id like to know all these nasty side effects that you are talking about with antibiotics, th only one I know is hyperpigmentation on the skin. I can't remember the last time I had to take medication to fight of a cold or sickness, why would I need to fight off a common cold with an antibiotic?

I am staying clear still on this Mino, so as long as my blood test comes back ok, I'll still take it until it stops working.

Link to post
Share on other sites

I believe a lot of people overreact to Mino and similiar antibiotics. I'm into my fourth month now and am 100% clear and have experienced little side affects. This drug is working a treat for me and has done for many people.

If it is working without any adverse affects continue taking it and enjoy clear skin. Don't read too much into what people say on these boards, everyone is different.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×